Tornadoes · United States · Oklahoma · 2010
EF0 tornado, Arnett, Oklahoma, May 19, 2010
This EF0 tornado ran 0.5 miles across Ellis County on May 19, 2010, touching down at 1:22 AM CDT and reaching 50 yards wide. It killed nobody.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- May 19, 2010
- Touchdown
- 1:22 AM CDT (06:22 UTC)
- Path length
- 0.5 miles (0.8 km)
- Path width
- 50 yards (46 m)
- Deaths
- 0
- Injuries
- 0
- County
- Ellis County
- Touchdown point
- 35.896, -99.757
- Lift-off point
- 35.896, -99.757
- Record number
- 1005190022-01
What the Weather Service recorded
Two large severe thunderstorms with a history of producing very large hail and tornadoes moved through the northern Texas panhandle and into northwest Oklahoma. Hail up to two inches in diameter was reported along their track. No damage was reported.
A tornado was observed 1 mile west of Packsaddle in extreme southern Ellis County. No damage was reported with the tornado.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
33 minutes of warning. NWS OUN issued a tornado warning for this county at 05:49 UTC, 33 minutes before the tornado touched down, in force until 06:30 UTC.
The county was under a tornado watch, issued at 03:49 UTC and running to 08:42 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 03:49 UTC | 08:42 UTC | Tornado Watch | OUN |
| 04:39 UTC | 05:15 UTC | Tornado Warning | OUN |
| 05:14 UTC | 06:15 UTC | Severe Thunderstorm Warning | OUN |
| 05:49 UTC | 06:30 UTC | Tornado Warning | OUN |
| 06:27 UTC | 07:15 UTC | Tornado Warning | OUN |
| 07:07 UTC | 07:24 UTC | Tornado Warning | OUN |
| 08:30 UTC | 14:30 UTC | Flood Advisory | OUN |
| 08:42 UTC | 15:00 UTC | Severe Thunderstorm Watch | OUN |
| 09:50 UTC | 10:30 UTC | Severe Thunderstorm Warning | OUN |
| 10:25 UTC | 10:54 UTC | Severe Thunderstorm Warning | OUN |
| 14:48 UTC | 03:51 UTC | Flash Flood Watch | OUN |
| 19:10 UTC | 01:53 UTC | Tornado Watch | OUN |
| 20:12 UTC | 21:15 UTC | Severe Thunderstorm Warning | OUN |
| 20:42 UTC | 21:18 UTC | Severe Thunderstorm Warning | OUN |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Slight Risk, with a 0.10 chance of a tornado within 25 miles. The outlook in force was issued at 06:06 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the tornado touched down at May 18, 11:00 PM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, May 18, 11:00 PM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1100 PM CDT TUE MAY 18 2010 .AVIATION... 06Z TAFS...SHORT TERM MODELS AND RADAR TRENDS AGREE THAT CURRENT TSTMS WILL AFFECT AREAS PRIMARILY NEAR AND NORTH OF INTERSTATE 40. MVFR CIGS ARE LIKELY...WITH IFR CIGS POSSIBLE NORTH OF A WARM FRONT WHICH MAY HAVE TROUBLE MAKING IT VERY FAR INTO SOUTHERN OK ON WEDNESDAY. WED AFT/EVE FORECAST IS HIGHLY UNCERTAIN AND DEPENDENT ON THE EVOLUTION OF MORNING CONVECTION. TAYLOR && .PREV DISCUSSION... /ISSUED 1014 PM CDT TUE MAY 18 2010/ UPDATE... SHOWERS/STORMS BEGINNING TO MOVE INTO NW OK WITH SEVERAL SUPERCELLS APPROACHING FROM UPSTREAM OVER N TX PANHANDLE INTO SW KS. FURTHER INCREASE IN COVERAGE LIKELY OVERNIGHT... WHICH IS COVERED WELL IN THE GOING FORECAST. WE WILL LIKELY DO AN UPDATE AROUND OR JUST AFTER MIDNIGHT TO DEAL WITH TEMPORAL WORDING IN THE ZFP... OTHERWISE NO BIG CHANGES ARE NEEDED AT THIS POINT. REF. MCD #616... W OK BEING MONITORED FOR POSSIBLE WATCH WITHIN THE HOUR. PREV DISCUSSION... /ISSUED 648 PM CDT TUE MAY 18 2010/ AVIATION... 00Z TAFS...VFR CONDITIONS WILL PREVAIL UNTIL AN EXPECTED THUNDERSTORM COMPLEX BEGINS TO AFFECT KGAG FIRST...THEN OTHER SITES THEREAFTER. CERTAINLY...VERY HEAVY RAIN COULD LOWER VSBY MUCH MORE THAN IN CURRENT TAFS...BUT WE WILL WAIT TO PINPOINT WHERE THE HEAVIEST RAIN MAY BE. MOISTURE ADVECTION WILL LIKELY LEAD TO AT LEAST MVFR CIGS IN THE MORNING...AND TIMING OF CIG IMPROVEMENT IS HIGHLY UNCERTAIN. A WARM FRONT WILL LIE ACROSS OK TOMORROW...AND LOW CIGS COULD PERSIST ALL DAY NORTH OF THIS FRONT. TAYLOR PREV DISCUSSION... /ISSUED 318 PM CDT TUE MAY 18 2010/ DISCUSSION... SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE DEVELOPING ACROSS COLORADO.. NEW MEXICO AND THE OKLAHOMA/TEXAS PANHANDLES THIS EVENING AHEAD OF AN UPPER WAVE IN THE FOUR CORNERS REGION. SIGNALS STILL LOOK GOOD THAT THESE INITIAL STORMS SHOULD DEVELOP INTO A LARGE STORM COMPLEX AND MOVE EAST INTO THE AREA THIS EVENING. ISOLATED SEVERE STORMS ARE NOT OUT OF THE QUESTION OVERNIGHT AND EARLY WEDNESDAY MORNING WITH THE COMPLEX... BUT SEVERE WEATHER THREAT WILL INCREASE WEDNESDAY AFTERNOON AS WARM FRONT MOVES NORTH FROM TEXAS INTO OKLAHOMA ALLOWING MORE LOW-LEVEL MOISTURE AND HIGHER INSTABILITY TO RETURN TO THE AREA. THERE STILL IS SOME UNCERTAINTY AND DIFFERENCES AMONG THE NUMERIC MODELS ABOUT WHERE THESE SURFACE BOUNDARIES WILL BE LOCATED BY WEDNESDAY AFTERNOON. THE LOCATION OF THE WARM FRONT WILL LIKELY BE INFLUENCED BY THE LOCATION OF THE MORNING CONVECTION AND ASSOCIATED OUTFLOW AND GFS IS MORE AGGRESSIVE IN MOVING THE DRYLINE FARTHER EAST BY 00Z/THURSDAY. AT THE MOMENT... WILL GO WITH THE SCENARIO OF KEEPING THE DRYLINE FARTHER WEST THROUGH THE AFTERNOON AND KEEPING THE ELEVATED SEVERE WEATHER RISK WEST TO NEAR THE WESTERN CWA BORDER. STORM CHANCES WILL LINGER IN EASTERN PORTIONS OF THE AREA THURSDAY ALTHOUGH THE SPECIFICS WILL BE QUITE DEPENDENT ON HOW WEDNESDAY'S STORMS INFLUENCE THE ENVIRONMENT. IN THE EXTENDED... THE AREA REMAINS UNDER SOUTHWESTERLY FLOW ALOFT BUT THE BEST FLOW REMAINS TO THE NORTHWEST AND SO STORM CHANCES REMAIN LOW. DID NOT MAKE ANY SIGNIFICANT CHANGES TO THE EXTENDED. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 62 82 63 79 / 70 40 50 20 HOBART OK 61 84 59 81 / 60 30 30 10 WICHITA FALLS TX 65 92 64 88 / 50 30 30 10 GAGE OK 60 78 54 76 / 70 40 30 10 PONCA CITY OK 60 71 58 72 / 70 70 60 30 DURANT OK 65 85 69 81 / 40 30 60 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 24/03/03
Hazardous weather outlook, May 18, 11:40 AM CDT, 13 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1140 AM CDT TUE MAY 18 2010
OKZ004>048-050>052-TXZ083>090-191000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1140 AM CDT TUE MAY 18 2010
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT ACROSS
PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS.
LOCATION...
WEST OF A LINE EXTENDING FROM WOODWARD TO LAWTON IN OKLAHOMA...TO
HENRIETTA TEXAS.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM 10 PM TO
4 AM.
IMPACTS...
HAIL TO 2 INCHES DIAMETER.
WIND GUSTS TO 65 MPH.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD BE PREPARED FOR SEVERE WEATHER OPERATIONS THIS
EVENING AND OVERNIGHT.
DISCUSSION...
THUNDERSTORMS ARE EXPECTED TO REDEVELOP OVER EASTERN NEW MEXICO AND
THE PANHANDLES LATE TODAY...AND FORM INTO A LARGE COMPLEX OF STRONG
AND SEVERE STORMS THIS EVENING. A LOW-LEVEL JET IS EXPECTED OVER THE
EASTERN TEXAS PANHANDLE AND WESTERN OKLAHOMA TONIGHT...WHICH IS
EXPECTED TO ALLOW STORMS TO MAINTAIN THEIR STRENGTH INTO WESTERN
OKLAHOMA AND WESTERN NORTH TEXAS. SOME OF THESE STORMS MAY BE SEVERE
AND PRODUCE LARGE HAIL AND DAMAGING WIND GUSTS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY MAY 19.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...40 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
WEDNESDAY....
THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS WEDNESDAY
AFTERNOON AND EVENING IN THE WESTERN HALF OF OKLAHOMA AND ADJACENT
PARTS OF NORTH TEXAS. THIS MODERATE RISK INCLUDES THE OKLAHOMA CITY
AND WICHITA FALLS METRO AREAS. A SLIGHT RISK EXISTS TO THE EAST OF
THIS AREA.
THUNDERSTORMS MAY BE ONGOING WEDNESDAY MORNING ACROSS A LARGE PART
OF OKLAHOMA AND PORTIONS OF WESTERN NORTH TEXAS. THE RISK FOR SEVERE
WEATHER WILL BE LOW WITH THIS INITIAL BATCH OF THUNDERSTORMS...
ALTHOUGH SMALL HAIL AND HEAVY RAINFALL WILL BE POSSIBLE.
LATER IN THE AFTERNOON...AN APPROACHING UPPER LEVEL STORM WILL ALLOW
VERTICAL WIND SHEAR TO INCREASE...MAKING THE ENVIRONMENT FAVORABLE
FOR SIGNIFICANT SEVERE WEATHER. STORMS ARE EXPECTED TO DEVELOP EAST
OF A SHARPENING DRY LINE...THAT WILL BE LOCATED NEAR THE OKLAHOMA
AND TEXAS PANHANDLE BORDER...AND NEAR A WARM FRONT THAT WILL BE BE
LOCATED ACROSS PARTS OF WESTERN INTO SOUTH-CENTRAL OKLAHOMA. A
SURFACE LOW PRESSURE AREA WILL HELP GENERATE VERY FAVORABLE LOW
LEVEL WIND SHEAR FOR TORNADO DEVELOPMENT IN THE VERY HUMID AIRMASS.
THE MAIN IMPACT DURING THIS TIME WILL BE VERY LARGE HAIL AND
TORNADOES...ESPECIALLY IF ANY THUNDERSTORM CAN INTERACT WITH THE
WARM FRONT. LATER IN THE EVENING THROUGH EARLY THURSDAY...DAMAGING
WIND IS EXPECTED TO BE THE PRIMARY THREAT WHEN THUNDERSTORMS MOVE
INTO EASTERN OKLAHOMA.
THURSDAY...
A WEAK COLD FRONT WILL FOLLOW WEDNESDAYS STORM SYSTEM AND SHIFT THE
FOCUS FOR THUNDERSTORMS ACROSS FAR SOUTHEAST PORTIONS OF OKLAHOMA
AND DOWN INTO NORTHEAST TEXAS. SEVERE STORMS WILL BE POSSIBLE OVER
FAR SOUTHEAST OKLAHOMA.
OTHER HAZARDOUS WEATHER...
NONE.In the hours before
Special weather statement, May 18, 11:27 PM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1127 PM CDT TUE MAY 18 2010 OKZ009-014-190500- ROGER MILLS OK-ELLIS OK- 1127 PM CDT TUE MAY 18 2010 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS AND ROGER MILLS COUNTIES. AT 1126 PM CDT...A THUNDERSTORM WITH A HISTORY OF PRODUCING BOTH TORNADOES AND LARGE HAIL WAS LOCATED 14 MILES WEST OF DURHAM...MOVING EAST AT 25 MPH. MONITOR THE SITUATION CLOSELY. BE READY TO ACT QUICKLY IF A WARNING IS ISSUED OR STORMS THREATEN YOU. LAT...LON 3602 9972 3577 9968 3576 10000 3598 10001 TAYLOR
The air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Amarillo Airport, TX (KAMA), 00:00Z
6.4 hours before the tornado, 191 km from the path. May 19, 2010.
- Mixed-layer CAPE
- 1657 J/kg
- Mixed-layer CIN
- -21 J/kg
- Surface CAPE
- 3397 J/kg
- Mixed-layer LCL
- 1095 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 306 m²/s²
- Significant tornado parameter
- 2.8
- Supercell composite
- 19.0
- 0-3 km lapse rate
- 7.4 K/km
Amarillo Airport, TX (KAMA), 12:00Z
5.6 hours after it, 191 km from the path. May 19, 2010.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -64587 J/kg
- Surface CAPE
- 154 J/kg
- Mixed-layer LCL
- 1807 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -273 m²/s²
- 0-3 km storm-relative helicity
- -114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.6
- 0-3 km lapse rate
- 4.9 K/km
The surface observations
Gage/Shattuck (GAG), 44 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 04:23 UTC | 62.6 | 60.8 | 80° 9 kt | 1011.5 | ||
| 04:53 UTC | 62 | 60 | 80° 9 kt | 1011.5 | ||
| 05:00 UTC | 62.6 | 59 | 90° 10 kt | 17 | 1010.8 | |
| 05:14 UTC | 62.6 | 59 | 110° 15 kt | 22 | 1009.5 | -TSRA |
| 05:21 UTC | 62.6 | 59 | 130° 17 kt | 28 | 1009.1 | -TSRA |
| 05:53 UTC | 63 | 60 | 130° 18 kt | 28 | 1008.8 | VCTS -RA |
| 06:53 UTC | 64 | 61 | 140° 20 kt | 31 | 1007.5 | VCTS |
| 06:56 UTC | 62.6 | 60.8 | 130° 17 kt | 31 | 1007.5 | VCTS |
| 07:41 UTC | 62.6 | 60.8 | 150° 18 kt | 23 | 1006.8 | |
| 07:53 UTC | 63 | 60 | 140° 22 kt | 26 | 1007.1 | |
| 08:09 UTC | 62.6 | 60.8 | 290° 26 kt | 30 | 1010.8 | VCTS RA |
| 08:15 UTC | 57.2 | 53.6 | 340° 19 kt | 30 | 1009.1 | VCTS +RA BR |
| 08:19 UTC | 55.4 | 53.6 | 340° 16 kt | 30 | 1010.2 | VCTS +RA BR |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Vance AFB radar (KVNX), 174 km away, was scanning. The volume nearest the touchdown began at 06:21 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 06:23 UTC | TORNADO | 16 S Arnett | Ellis, OK | RELAYED BY WOODWARD COUNTY EM AS REPORTED BY ELLIS COUNTY EM |
| 07:17 UTC | HAIL 2 | Leedey | Dewey, OK | RELAYED BY DEWEY COUNTY SHERIFF. REPORTED BY LEEDEY FIRE DEPT. |
| 07:24 UTC | HAIL 1.5 | 1 S Camargo | Dewey, OK | RELAYED BY DEWEY COUNTY SHERIFF DEPT. REPORTED BY CAMARGO SPOTTER. |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2010 tornado in OklahomaEvery tornado in Oklahoma since 1950Warnings in force in Oklahoma nowThe forecast where you are
The other tornadoes of May 19, 2010
24 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| May 19 | 1:56 AM CDT | EF1 | Hutchinson, TX | 0.4 | 100 | $28,000 | ||
| May 19 | 3:15 AM CDT | EF1 | Ellis, OK | 0.5 | 30 | |||
| May 19 | 3:32 AM CDT | EF0 | Ochiltree, TX | 1.1 | 50 | |||
| May 19 | 3:24 PM CDT | EF0 | Dewey, OK | 5.9 | 40 | |||
| May 19 | 4:41 PM CDT | EF0 | Kingfisher, OK | 0.1 | 50 | |||
| May 19 | 5:08 PM CDT | EF0 | Kingfisher, OK | 0.1 | 10 | |||
| May 19 | 5:24 PM CDT | EF0 | Logan, OK | 1.6 | 20 | |||
| May 19 | 5:33 PM CDT | EF1 | Kingfisher, OK | 14.0 | 75 | 1 | ||
| May 19 | 5:48 PM CDT | EF0 | Gray, KS | 0.1 | 30 | |||
| May 19 | 5:48 PM CDT | EF0 | Gray, KS | 0.2 | 30 | |||
| May 19 | 5:55 PM CDT | EF0 | Finney, KS | 0.4 | 50 | |||
| May 19 | 5:56 PM CDT | EF0 | Gray, KS | 0.5 | 50 | |||
| May 19 | 6:03 PM CDT | EF1 | Payne, OK | 10.6 | 200 | |||
| May 19 | 6:04 PM CDT | EF0 | Logan, OK | 0.1 | 10 | |||
| May 19 | 6:26 PM CDT | EF0 | Gray, KS | 0.3 | 30 | |||
| May 19 | 6:57 PM CDT | EF0 | Gray, KS | 0.2 | 30 | |||
| May 19 | 7:03 PM CDT | EF0 | Gray, KS | 0.4 | 50 | |||
| May 19 | 7:09 PM CDT | EF0 | Creek, OK | 0.1 | 50 | |||
| May 19 | 7:37 PM CDT | EF1 | Creek, OK | 5.0 | 600 | $15,000 | ||
| May 19 | 8:12 PM CDT | EF1 | Lincoln, OK | 1.4 | 25 | |||
| May 19 | 6:15 PM PDT | EF0 | Grant, WA | 0.2 | 100 | $2,000 | ||
| May 19 | 8:31 PM CDT | EF1 | Garvin, OK | 17.5 | 375 | |||
| May 19 | 8:46 PM CDT | EF1 | Okfuskee, OK | 8.0 | 500 | |||
| May 19 | 9:05 PM CDT | EF1 | Okfuskee, OK | 10.0 | 500 | $15,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.